Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: wish me luck + a sleep-related question

Posted by Anita on February 14, 1999, at 18:46:09

In reply to Re: wish me luck + a sleep-related question, posted by Elizabeth on February 10, 1999, at 17:21:57

> > Hi eliz,
> >
> Hi Anita. I ended up stopping the amoxapine because I was getting the sugar cravings from hell.

I sympathize -- might as well be on nardil then, eh? ;-)
> > Good luck! Re sleep, maybe amoxapine is somehow reinstituting REM sleep and/or you are having REM rebound? Nightmares are one of amox's possible side effects.
> So's everything else! :-) I didn't really think to look up possible side effects... Are nightmares a particularly common side effect...

Well, it's listed as a side effect in a book I have that only lists the major side effects of ADs, so I assume it's not unusual.
> > Personally I've found that if I take meds too close to bedtime my nightmares become more vivid (even tho technically-speaking I'm not supposed to have nightmares on Parnate or Nardil - ha!)
> You don't just dream during REM. I should look up exactly what MAOIs do to sleep architecture.

Apparently you can have particularly vivid nightmares during SWS.
> > I'm having some possibly bipolar-like reactions to Parnate myself. My new psychopharm is
> > pushing Depakote -- have any mood stabilizers helped with the rapid cycling?
> They *love* Depakote, for some reason. :-] I've never had any success with mood stabilizers, but it is true that I haven't tried them for this particular episode. What exactly is going on for you?
Well, personally I think I periodically go into an amphetamine-like withdrawal when I sleep for 12+ hours (and thus haven't taken a dose in 18 hrs.) No one seems particularly fond of this theory, but I did
find a few papers on Parnate withdrawal I'll have to read soon. Otherwise, on days the Parnate seems to have an effect, I'm full of activity and motivation :-) but my anxiety in certain situations is sky-high.
Ativan helps, but I hate the idea of taking it on a regular basis. Any non-benzo antianxiety med recommendations? I'm not fond of tricyclics either...





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Anita thread:2854